Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 44, NWS Milwaukee, WI

May 27, 2006Lafayette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 27, 2006, 3:15 PM CDT for Lafayette County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2006, 3:15 PM CDT (20:15 UTC)
Expired
May 27, 2006, 3:47 PM CDT
In force
32 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Lafayette County, WI

The radar

The Quad Cities radar (KDVN), 120 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 272015
SVRMKX
WIC065-272100-
/O.NEW.KMKX.SV.W.0044.060527T2015Z-060527T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT SAT MAY 27 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 400 PM CDT

* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  EAST OF SHULLSBURG...OR ABOUT 9 MILES SOUTH OF DARLINGTON...AND
  MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DARLINGTON AROUND 335 PM CDT...
  ARGYLE AROUND 345 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4251 9026 4253 8987 4279 8986 4280 9019

$$

HANSING
3 follow-up statements
000 
WWUS53 KMKX 272021
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT SAT MAY 27 2006

WIC065-272100-
/O.CON.KMKX.SV.W.0044.000000T0000Z-060527T2100Z/
LAFAYETTE WI-
320 PM CDT SAT MAY 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR LAFAYETTE COUNTY...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GRATIOT...OR ABOUT 8 MILES SOUTHEAST OF DARLINGTON...
MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOMERS AND LAMONT BY 325 PM CDT
  ARGYLE AND WOODFORD BY 330 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4251 9026 4253 8987 4279 8986 4280 9019

$$

HANSING
000 
WWUS53 KMKX 272032
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CDT SAT MAY 27 2006

WIC065-272100-
/O.CON.KMKX.SV.W.0044.000000T0000Z-060527T2100Z/
LAFAYETTE WI-
331 PM CDT SAT MAY 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR LAFAYETTE COUNTY...

AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SOMERS...OR ABOUT 10 MILES EAST OF DARLINGTON...MOVING
NORTHEAST AT 30 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT 
SATURDAY EVENING FOR PORTIONS SOUTH CENTRAL AND SOUTHEASTERN 
WISCONSIN.

LAT...LON 4251 9026 4253 8987 4279 8986 4280 9019

$$

HANSING
000 
WWUS53 KMKX 272047
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 PM CDT SAT MAY 27 2006

WIC065-272056-
/O.CAN.KMKX.SV.W.0044.000000T0000Z-060527T2100Z/
LAFAYETTE WI-
346 PM CDT SAT MAY 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS FALLEN BELOW 
SEVERE LEVELS AND HAS MOVED OUT OF LAFAYETTE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT 
SATURDAY EVENING FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN 
WISCONSIN.

LAT...LON 4251 9026 4253 8987 4279 8986 4280 9019

$$

HANSING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:10 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 27, 2:10 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
210 PM CDT SAT MAY 27 2006

.DISCUSSION...HIGH CLOUDS AND SLIGHTLY HIGHER BOUNDARY LAYER WINDS
PREVENTED WIDESPREAD DENSE FOG LAST NGT.  NEW SHORT TERM FOCUS IS
POSSIBLE MCS FOR LATE AFNT AND TNGT.  FIRST MID LEVEL CIRCULATION
ALONG WITH THETA-E ADVECTION PRODUCING SCATTERED SHOWERS AND T ACRS
CNTRL WI THIS AFTN.  OF MORE CONCERN IS SCT CONVECTION FORMING ALONG
NOSE OF LOW LEVEL JET AND 70 DEGREE DEWPTS ACRS ERN IA...JUST
BEGINNING TO PUSH INTO FAR SWRN WI.  DVLPG IN VCNTY OF LOW LEVEL
CONVERGENCE ZONE...BOUNDARY VCNTY OF KMLI AS WELL.  AREA OF 40KTS
BULK SHEAR AND 30KTS OF 0 TO 1KM SHEAR AND 300 SRH.  NEED TO WATCH
FOR POTENTIAL GRINDERS WITH THIS ACTIVITY.  INCRG LOW LEVEL JET AND
IMPRESSIVE LOW LEVEL MOISTURE FLUX CONVERGENCE SHOULD KEEP AT LEAST
SCT CONVECTION GOING THIS EVE ACRS PTNS OF SRN WI.  BOTH NAM AND GFS
SHOW NOSE OF LOW LEVEL JET /ALBEIT DIFFERENCES IN STRENGTH/ FOCUSED
INTO PLAINS WITH 40 TO 50KT EWD EXTENSION INTO WEST CENTRAL WI
OVERNIGHT WITH ELEVATED LAPSE RATES OF -4 TO -6 AND ELEVATED CAPE
EXCEEDING 1000 J OVERNIGHT.  BOTH SHORT TERM MODELS SHOW AREA OF LOW
TO MID LEVEL Q-VECTOR CONVERGENCE SPREADING ACRS SRN WI TNGT AS
WELL.

AFT THIS EVE...SFC INVERSION SETS UP RESULTING IN MAINLY ELEVATED
CONVECTION AT LLJ PIVOTS INTO AREA.  HENCE GREATER THREAT FOR HAIL
AND WIND LATER TONIGHT.  SOME CONCERN ABT HEAVY RAINFALL POTENTIAL
AS MESO-BETA ELEMENT VELOCITY SLOWS TO LESS THAN 10 KTS AFT LTR
TNGT.  WL MENTION HEAVY RAIN POTENTIAL IN MY WEST TNGT AS PWAT
VALUES OF 1 TO 1.5 INCHES RUNNING UP TO 150 PERCENT OF NORMAL.

AXIS OF WEAKER LLJ REMAINS OVER WRN WI ON SUN BUT LACK OF ANY
SIGNIFICANT FORCING AND MID LEVEL WARMING SO THINKING CAP WL HOLD IN
PLACE SUN AFTN.  LOW LEVEL FORCING EMPHASIS THEN SHIFTS WWD UNTIL
LATER MON INTO TUE WHEN WEAKENING SHORT WAVE TROF STILL EXPCD TO
MOVE THRU WI AREA.

EXTENDED PERIOD FOCUS ON WEAKENING SHORT WAVE TROF EARLY IN PERIOD.
LAST SEVERAL RUNS OF GFS SLOWING TROF/SFC FRONT PASSAGE...MORE IN
LINE WITH PREVIOUS ECMWF RUNS WHICH SHOWS WEAK FRONT PASSING THRU
WED NGT.  GFS ENSEMBLES FOR MID LEVELS CONTINUE TO BE IN VERY GOOD
AGREEMENT THRU SEVEN DAYS WHILE SOME DISAGREEMENT SHOWS UP IN THE
LOWER LEVELS AS FLOW BCMS MORE NWLY.  WL CONT TREND OF LOW TO MID
LEVEL POPS THRU WED AND WAIT TO SEE IF NEW GFS CONTINUES TO SLOW
TROF PASSAGE.  FUTURE SHIFTS MAY NEED TO ADD LOW POPS INTO WED NGT
PD TO COMPENSATE.  500MB HEIGHT ANOMOLIES CONT TO SHOW PATTERN SHIFT
TAKING PLACE NEXT WEEK...GOING FROM WRN TROFFING TO RIDGING AND
OPPOSITE FOR ERN CONUS.  HENCE LOOKING MORE LKELY THAT DRIER...MORE
SEASONAL CONDITIONS TO RETURN FOR NEXT WEEKEND...WITH SECOND
REINFORCING SHOT OF COOLER AIR THURSDAY NIGHT AND FRI.  THIS SECOND
WAVE SLIGHTLY FASTER WITH FAIR WX RIDGING BUILDING IN FOR WEEKEND.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MBK
Hazardous weather outlook, May 27, 11:31 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1131 AM CDT SAT MAY 27 2006

WIZ046-047-051-052-056>060-062>072-281200-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1131 AM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER PORTIONS OF SOUTH CENTRAL
WISCONSIN THIS AFTERNOON...AND A SLIGHT RISK FOR SEVERE
THUNDERSTORMS OVER ALL OF SOUTHERN WISCONSIN THIS EVENING AND
OVERNIGHT. THE GREATEST THREAT WILL BE FOR LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH
WEDNESDAY...AND AGAIN FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-281200-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
1131 AM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH
WEDNESDAY...AND AGAIN FRIDAY.

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:59 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Sauk46 min
May 27, 4:44 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette61 min
May 27, 5:01 PM CDTTornado WarningMKXColumbia23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.